Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 73, NWS Shreveport, LA

April 26, 2025McCurtain County, Oklahoma

NWS Shreveport, LA issued this tornado warning at Apr 26, 2025, 5:06 PM CDT for McCurtain County, Oklahoma. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2025, 5:06 PM CDT (22:06 UTC)
Expired
Apr 26, 2025, 5:45 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County McCurtain County, OK

The radar

The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:35 PM CDTTSTM WND DMGHaworth, OKTree downed onto power lines on East Arkansas Avenue in Haworth.
Apr 26, 5:35 PM CDTHAIL 1Haworth, OK
Apr 26, 5:38 PM CDTTSTM WND GST 60Haworth, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 4:42 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

583 
WFUS54 KSHV 262206
TORSHV
OKC089-262245-
/O.NEW.KSHV.TO.W.0073.250426T2206Z-250426T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
506 PM CDT Sat Apr 26 2025

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern McCurtain County in southeastern Oklahoma...

* Until 545 PM CDT.

* At 506 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles southeast of Idabel, or 20 miles west of
  Foreman, moving east at 25 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern McCurtain County, including the following locations...
  Bokhoma, Haworth, Tom, Moon, Cerrogordo, America, Goodlake, Harris,
  and Shinewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3369 9449 3369 9464 3370 9464 3369 9465
      3370 9467 3369 9473 3371 9475 3373 9475
      3373 9478 3374 9480 3376 9482 3377 9482
      3377 9483 3379 9485 3394 9449
TIME...MOT...LOC 2206Z 256DEG 21KT 3375 9474 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

15
1 follow-up statement
636 
WWUS54 KSHV 262243
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
543 PM CDT Sat Apr 26 2025

OKC089-262252-
/O.EXP.KSHV.TO.W.0073.000000T0000Z-250426T2245Z/
McCurtain OK-
543 PM CDT Sat Apr 26 2025

...THE TORNADO WARNING FOR SOUTHEASTERN MCCURTAIN COUNTY WILL EXPIRE
AT 545 PM CDT...

The storm which prompted the warning has weakened, and no longer 
appears capable of producing a tornado. Therefore, the warning will 
be allowed to expire. However, large hail and damaging winds are 
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma...and northeastern Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for 
Southeast McCurtain County until 6 PM. 

&&

LAT...LON 3369 9449 3369 9464 3370 9464 3369 9465
      3370 9467 3369 9473 3371 9475 3373 9475
      3373 9478 3374 9480 3376 9482 3377 9482
      3377 9483 3379 9485 3394 9449
TIME...MOT...LOC 2242Z 256DEG 21KT 3380 9451 

$$

15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:11 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 26, 3:11 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
311 PM CDT Sat Apr 26 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday Night)
Issued at 224 PM CDT Sat Apr 26 2025

Partly cloudy skies this mid afternoon with air temps in the mid
80s for most with a couple upper 80s along I-49 in LA. The wind
has picked up now west of I-49 and 5KT or less to the east. We
even see some gustiness over our deep E TX Counties. The SPC did
scale back a bit on the Slight Risk late this morning, but has
just updated again to expand the Slight Risk down the Red River
Valley to include Texarkana now and more of SW AR on the remaining
day one outlook with the good CAPE in place, while leaving the
Marginal and the General across more of E TX. We are still looking
for some damaging wind primarily as the towers build into
scattered thunderstorms during the remaining daylight. The latest
HRRR continues to focus the bulk of convection north of the Red
River into the early evening and shifting a percolation of showers
and isolated thunderstorms ongoing across south AR until well
after midnight. This will be it for a while as we trend a little
warmer and drier to unfold during Sunday and into the start the
new week. So upper 80s are likely to become a little more
widespread, if not a few more sites reaching that 90 degree mark.
Lows again tomorrow night will see mid to upper 60s as the ridging
builds over Mexico and expands out over the western Gulf of
America through the short term and early long. /24/

&&

.LONG TERM...
(Monday through next Friday)
Issued at 224 PM CDT Sat Apr 26 2025

Both the GFS and the ECMWF build the upper ridge and hold around
590dam to start the new work week and this will effectively suppress
our rain chances through Tuesday as temps continue to warm
slightly. Meanwhile, the deep synoptic trough offshore of the
west coast will edge a deep core of 548dam over CA/NV early in the
week that will fill and drift across the Four Corners. The light
NW flow we have seen will back with deepening SW flow and slowly
edge our next system eastward by midweek. The ECMWF is a little
more liberal with light QPF arriving during early Wednesday and
the GFS focuses on the our I-30 corridor by noon, expanding S and
E late day and especially overnight. This will be when we see our
highest pops, which will linger into Thursday. So we will see a
wet end to a wet month and kick off May with ongoing convection.
The WPC has expanded the Slight and Marginal ERO's during the same
time as we turn the page on the calendar. As they have bumped
totals for much of area during mid to late week with the days 1-5
now sporting some better than 3 inch amounts along and north of
our I-30 corridor. It is now just our far eastern Parishes with
less than one inch expected. So this will help keep back the
drought monitor for a while longer. And perhaps more as the CPC 8
to 14 day outlook trends us back a little closer to average temps
and a little above on rainfall for the first week or two into May.
/24/

&&

.AVIATION...
(18Z TAFS)
Issued at 1257 PM CDT Sat Apr 26 2025

Cu cigs have developed over much of the region as of midday, and
should gradually scatter out by midafternoon beneath the cirrus
canopy spilling ESE along/N of the I-20 corridor from the ongoing
MCS over the Middle Red River Valley. Scattered convection may
develop by or just before 00Z over portions of extreme NE TX/SE
OK/SW AR, along a stationary front and ahead of the parent upper
trough as it ejects ENE across Ern OK/Wrn AR, possibly affecting
the TXK/ELD terminals. Have delayed VCTS mention until this time
frame for these terminals and dropped mention elsewhere, as
confidence remains low in convection developing as far S as I-20.
While some cu and elevated convective debris should linger across
SW AR, the cu field should diminish elsewhere, with low MVFR/IFR
cigs developing by/after 09Z Sunday over Deep E TX, which should
advance N into much of E TX by daybreak. Low MVFR cigs may also
develop by/after daybreak Sunday over SE OK/portions of SW AR near
and N of the stationary front, which may be reinforced back S from
the convection that develops across SE OK/Wrn AR this
evening/overnight. Slow improvement in cigs is expected by the end
of the 18Z TAF period, with VFR conditions returning by
midday/early afternoon Sunday. SSE winds 4-8kts this afternoon
will become SSE 5kts or less/Lt Vrb after 00Z. /15/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1152 AM CDT Sat Apr 26 2025

Spotter activation may be needed late this afternoon and tonight
over Southeast Oklahoma, portions of extreme Northeast Texas, and
Southwest Arkansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  89  69  88 /  20   0   0   0
MLU  68  89  67  88 /  10  10   0   0
DEQ  62  85  64  85 /  60  10   0   0
TXK  66  88  67  89 /  50  10   0   0
ELD  63  88  64  88 /  30  10   0   0
TYR  65  86  69  86 /  10   0   0   0
GGG  65  87  67  87 /  10   0   0   0
LFK  65  87  68  88 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....24
AVIATION...15

In the hours before

Special weather statement, Apr 26, 3:11 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT Sat Apr 26 2025

TXZ096-262115-
Red River TX-
311 PM CDT Sat Apr 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RED RIVER COUNTY
THROUGH 415 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 10 miles east of Paris, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Redland, Manchester, Kiomatia, Kanawha, and Woodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
      3389 9527 3389 9525 3393 9525 3396 9523
      3392 9513 3390 9512 3390 9509 3364 9531
TIME...MOT...LOC 2011Z 200DEG 13KT 3370 9537

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

15
Special weather statement, Apr 26, 4:41 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
441 PM CDT Sat Apr 26 2025

OKZ077-TXZ096-262245-
McCurtain OK-Red River TX-
441 PM CDT Sat Apr 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MCCURTAIN AND
NORTHEASTERN RED RIVER COUNTIES THROUGH 545 PM CDT...

At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Manchester to near Idabel
to 14 miles north of Boxelder. Movement was east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bokhoma, Broken Bow, Farmers Hill, Idabel, Moon, Goodlake, Millerton,
Harris, Goodwater, Silver City, Haworth, Tom, Holly Creek, America,
Garvin, Albion, and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3404 9467 3384 9449 3368 9450 3367 9458
      3368 9459 3367 9459 3368 9462 3367 9463
      3367 9467 3368 9464 3370 9464 3369 9465
      3370 9467 3368 9469 3370 9474 3366 9475
      3364 9495 3383 9509 3399 9514
TIME...MOT...LOC 2140Z 263DEG 15KT 3394 9498 3385 9486 3367 9481

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:51 PM CDTSevere Thunderstorm WarningSHVMcCurtain54 min
Apr 26, 4:41 PM CDTSpecial Weather StatementSHVMcCurtain64 min
Apr 26, 4:55 PM CDTSevere Thunderstorm WarningSHVMcCurtain65 min
Apr 26, 5:33 PM CDTSevere Thunderstorm WarningSHVMcCurtain57 min
Apr 26, 5:59 PM CDTSevere Thunderstorm WarningSHVMcCurtain33 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.